A 76-year-old man underwent an emergency laparotoray for a ruptured abdominal aortic ancurysm After a few days he presented ischemia of the left side of the colon and subsequently atrial fibrillation developed that was treated with Amiodarone. After an intravascular loading dose of 300 mg, he received a maintenance dose of 600 mg daily through a central line access. After 28 days of intravascular drug therapy, a chest X-ray showed a high attenuation homogeneous image in the right part of the mediastinum. A contrast enhanced thoracic and abdominal computed tomography scan showed: a high attenuation intravascular mass in the superior vena cava around the catheter. The catheter was substituted but the intravascular mass remained. The Amiodarone was then given by mouth. The mass spontaneously decreased its size and after three months completely disappeared Due to high iodine content, any deposition of Amiodarone can be detected by a radiological study as a high attenuation image. After reviewing all the drugs infused through the catheter, we did not find any other drugs that contain iodine or other material that could justify the chest X-ray image. We hypothesized that this intravascular mass was due to a deposition of the Amiodarone during the infusion in the central line
A complication of amiodarone infusion / D. Chiumello, M.L. Caspani, P. Andreoni, F. Rossi, L. Gattinoni. - In: EUROPEAN JOURNAL OF EMERGENCY MEDICINE. - ISSN 0969-9546. - 11:2(2004), pp. 102-104.
|Titolo:||A complication of amiodarone infusion|
GATTINONI, LUCIANO (Ultimo)
|Settore Scientifico Disciplinare:||Settore MED/41 - Anestesiologia|
|Data di pubblicazione:||2004|
|Appare nelle tipologie:||01 - Articolo su periodico|